MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 CS META AUG REAMER HEAD; SHOULDER INSTRUMENT - REAMER HEAD

DEPUY IRELAND - 3015516266 CS META AUG REAMER HEAD; SHOULDER INSTRUMENT - REAMER HEAD
Catalog Number 231770424
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that disposable reamer head cold welled onto the reamer shaft.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: d4: udi: as the catalog/model number was not provided, (01) gtin is not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (lot), d9.Corrected: d1, d2a, d2b, d3, d4 (catalog, primary udi number), e1 (facility name), h5, h8.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, " it was reported that disposable reamer head cold welled onto the reamer shaft." the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned cs meta aug reamer head reveals that it arrived assembled with the cs meta aug reamer housing hw.A functional test was performed manually and was able to replicate the reported jammed condition due to the subcomponents were unable to disengage after multiple attempts with excessive forces applied.The observed condition of the device could be due to an internal damage of the locking mechanism.However, due to the low frequency of this occurrences and the inaccessibility of the internal components without destruction of the device a potential cause cannot be established.A dimensional inspection was not performed as it is not applicable to the complaint condition the overall complaint was confirmed as the observed condition of the cs meta aug reamer head would contribute to the complained device issue.Based on the investigation findings, the potential cause cannot be established, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Additional Manufacturer Narrative
The device malfunction, device interaction (2+ devices) : will not release, will no longer be reported as there has not been a serious injury associated with this failure within the past 2 years.Please consider this the last manufacturer report number submitted against this malfunction.

Brand Name
CS META AUG REAMER HEAD
Common Device Name
SHOULDER INSTRUMENT - REAMER HEAD
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key22099901
Report Number1818910-2025-08605
Device Sequence Number8526643
Product Code KIJ
UDI-Device Identifier10603295532767
UDI-Public(01)10603295532767(10)5026222
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number231770424
Device Lot Number5026222
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer06/06/2025
06/11/2025
08/25/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date06/09/2025
06/12/2025
08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale